How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Mark Your Own Question

Dr. Mark
Dr. Mark, Psychotherapist
Category: Mental Health
Satisfied Customers: 5313
Experience:  Dr. Mark is a PhD in psychology in private practice
50444359
Type Your Mental Health Question Here...
Dr. Mark is online now
A new question is answered every 9 seconds

I have been on 2mg kolonopin for 2 years and am tapering under

This answer was rated:

I have been on 2mg kolonopin for 2 years and am tapering under the care of a psychiatrist, however my question is the taper for .5 at a time, which for the first 3 weeks weeks is 4 x .25 each day, the next 3 weeks is .25 two times a day and the next 3 weeks is .125 once a day. and so on. However when Istarted this taper 2 weeks ago, I forgot to take my second .5 while tapering off the first .5 of the day which I used to take at 10 AM before taking the second dose which i normally took at 6 pm, and then 1 mg at bedtime. What should I do about taking the 2nd.5 and wha t might the consequences ib either way. I look forward to your advice. I am under the care of a psychiatrist, but I'd be happy to get a professional answer now. Thank you

Hi! I'll be glad to be of help with this issue.

I can imagine how confusing and worrisome this situation must be for you. First, let me say that you are doing this the right way: with supervision and monitoring by your psychiatrist. That's important and very wise on your part.

Klonopin (clonazepam) is a benzodiazepine. That's a class of anxiety/panic drugs that is prone to side effects. It is because of the side effects that sometimes occur that makes it important to taper off the medication in the first place. Otherwise, there would be no problem with just stopping to take the medication all at once. However, because of the possible side effects of doing this, patients should slowly taper off benzodiazepines like Klonopin.

So, with this in mind, we can now address your situation where you forgot the first .5 mg dosage of the day. What to do in that situation?

The best thing is to not try to make it up when you take your second dosage. Why not?

Because you will be taking a larger dosage of the medication now in the second period. And that defeats the purpose of tapering off the Klonopin, which is to slowly reduce the amount of the medication in your system. Therefore, if you forgot that first .5 mg dosage and you did not have any adverse reactions (very desirable, and I'm so glad this was the case), then just continue with the dosage you had scheduled for that second time. Don't make up the missed dosage.

Okay, I wish you the very best!

My goal is for you to feel like you've gotten Great Service from me and the site. If we need to continue the discussion for that to happen, then please feel free to reply and we'll continue working on this. If the answer has given you the help you need, please remember to give a rating of 5 (Great Service) or 4 (Informative and helpful), or even 3 (Got the job done) button. This will make sure that I am credited for the answer and you are not charged anything more than the deposit you already made by pressing any of these buttons. Bonuses are always appreciated! If I can be of further help with any issue now or in the future, just put "For Dr. Mark" in the front of your new question, and I'll be the one to answer it. All the best, XXXXX XXXXX

Dr. Mark and other Mental Health Specialists are ready to help you
Customer: replied 3 years ago.

Thank you so much. I would juset like to know if when I start tapering off the second session, do I take the .5 with the taper..Am i now tapered of 1mg or whatever, I just don't know the amount that's tapered and how much I have to go, and once I've finished the next three weeks of tapering can I stay on the 1mg for relaxation or will that put the clonozepam back in my stste,. Thank you..

You will need to discuss with your doctor the long term use for Klonopin you should have. Some doctors prefer to have patients completely leave benzodiazepines behind so as not to become dependent on them while others recommend occasional use as needed. The decision will depend on how the doctor feels about it for you and since he/she will be prescribing, wait to find out from the doctor.


As for how to treat the course of the tapering process:


Follow the process originally agreed upon with your doctor. Don't alter it. Because you're tolerating the process well, stick with it. That's the best policy.


I wish you the very best,


Dr. Mark
Dr. Mark and other Mental Health Specialists are ready to help you

Related Mental Health Questions